MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cerebral vascular accident (cva) occurred.A left atrial appendage (laa) closure procedure was performed and 4 watchman laa closure devices were attempted.During the procedure, 4 different closure devices were attempted as the patient had a difficult laa to support the watchman implant, so no device was implanted.The international normalized ratio (inr) was 1.5 during the procedure.The patient woke up 3 hours post procedure and had a stroke in which they were hospitalized for a week.The physician stated the patient could attempt a watchman flx closure device on a later date, but the patient declined this suggestion.The patient recovered and was doing well after this event.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11901426
Report Number2134265-2021-06905
Device Sequence Number3687828
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024738972
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date05/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;